MAUDE Adverse Event Report: TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER

TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER
Lot Number 23462AL0
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Skin Infection (4544)
Date of Event 06/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Skin infections such as erysipelas/cellulitis/abscess, may manifest as local inflammation and neovascularization, fever, lymphadenitis, and normally appear within days after injection.These are well-known and widely documented adverse reactions in the context of hyaluronic acid filler injections.Infections are usually caused by an association of multiple bacteria that invade the wound at the site of injection due to a temporary disruption of the skin barrier.Lack of asepsis during injection and/or posttreatment care and intraoral injections are common etiologies for this complication.Adequate treatment with antibiotics leads to a complete resolution of the symptoms without sequelae.Additionally, the risk of such adverse events is mentioned in the instructions for use of teosyal products.In this complaint, the distributor also mentioned previous patient's treatments with semi-permanent filler (laluma and radiesse) in the same injected area, which is a contraindication for the use of teosyal products.Indeed, the interactions with teosyal products and competitors have not been studied.The safety of use is therefore not guaranteed.However, in this case the relatedness of the symptoms with the injection of rha 4 was assessed as not related based on the unsuggestive temporal relationship, and the possible alternative etiology from previous injections (radiesse and laluma).
 
Event or Problem Description
This case occurred outside the usa, in greece.The greek distributor notified teoxane of an adverse event on 18-jul-2024.The patient was injected on (b)(6) 2024 with 0.8 ml of teosyal rha 4 in the facial oval (jawline, temples).The injection was done with the needle provided in the box, using the bolus technique.One month later, on (b)(6) 2024, the patient also received botulinum toxin injection on unknown site.Around one month after the rha 4 injection and few days after the botox injection, around (b)(6), patient experienced 39 degrees fever.The patient went to the hospital on the (b)(6) and stayed there for 8 days.At this time, her crp was high, and a lymphadenitis accompanied with inflammation in the left oblique cervical submandibular area was noticed.An incision, washout (with betadine, peroxide and normal saline) and drainage (penrose drain) of the area was conducted: 3cm incision parallel and 2cm below the mandible down to superficial fascia of neck.The histological examination revealed fibrofatty tissue (1.7x0.3x0.3x) without trace of hyaluronic acid but evidence of chronic inflammation and neovascularization (hyperemia of the vessels).The wound was closed post-surgery.As an additional treatment, the patient was prescribed the following: - on (b)(6) 2024, antibiotics clarithromycin (klaricid) and clindamycin (dalacin).- on (b)(6) 2024, stop klaricid and start amoxicillin (augmentin).- on (b)(6) 2024, stop augmentin, start antibiotic piperacillin, tazobactam (tazocin) and voncon (details unknown).Antibiotics were changed because the absence of response from the patient.The injector was only informed of the situation on (b)(6) 2024 by the patient.The patient said that she had 3 anaerobic microbes and 2 positive grams.The patient's had a medical history of: - radiesse treatment on the neck and face contour.- in (b)(6) 2023 botulinum toxin injection in the forehead without any adverse event and poly-l-lactic acid (laluma) which is a semi-permanent filler in the neck and face contour.The treating doctor at the hospital concluded that the inflammation at the fibrofatty tissue had been there for almost six months, therefore prior injections of rha 4.At the time of the report on (b)(6) 2024, patient already completely recovered, further information was requested to our medical expert to assess the relatedness of this event with teoxane's product injection.According to him this patient has a submandibular probably subacute/chronic infection due to several germs that seems resistant to usual anti gram-positive antibiotics.He also mentioned that previously radiesse and laluma injections, might in some extent be also responsible of the infection, specially if the injections where done in the neck.Due to resolution of the symtoms, the case was closed.

Brand Name
RHA 4
Common Device Name
HYALURONIC ACID DERMAL FILLER
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ  1203
Manufacturer Contact
paulina pietrucha
SZ  
MDR Report Key19969858
Report Number3005975625-2024-00471
Device Sequence Number8941521
Product Code LMH
UDI-Device Identifier07640173232704
UDI-Public7640173232704
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Lot Number23462AL0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2024
Initial Report FDA Received Date08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient SexFemale